Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 299, NWS Shreveport, LA

September 3, 2000Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 3, 2000, 4:45 PM CDT for Little River County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 3, 2000, 4:45 PM CDT (21:45 UTC)
Expired
Sep 3, 2000, 5:15 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Little River County, AR

What was reported inside it

TimeReportWhereRemark
Sep 3, 4:55 PM CDTThunderstorm Wind 57 EForeman, ARNumerous trees and power lines down. A tin roof was blown off of a church.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-382 J/kg
Mixed-layer LCL
2516 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 032146
SVRSHV
ARC081-032215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT SUN SEP 3 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN ARKANSAS

* UNTIL 515 PM CDT

* AT 445 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
  RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 4 MILES NORTHEAST OF
  FOREMAN...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES EAST OF FOREMAN AT 450 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. 
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOrATERS ON AREA 
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN ARKANSAS
UNTIL 515 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:00 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 3, 3:00 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN SEP 3 2000

FOR THOSE OF YOU WHO MIGHT HAVE MISSED YESTERDAY/S WEATHER...MOTHER
NATURE HAS PROVIDED A REPEAT PERFORMANCE.  VISIBLE SATELLITE SHOWS
CLOUDS FORMING OVER VIRTUALLY THE EXACT SAME AREA AS YESTERDAY.
SOME SHOWER ACTIVITY IS STARTING TO POP UP OVER MCCURTAIN COUNTY
OKLAHOMA AS OF LATE MOVING S INTO CWFA.  ALSO CUMULUS CLOUDS HAVE
RAPIDLY BEGUN TO DEVELOP OVER DEEP E TX AND N LA.  500MB HIGH STILL
REMAINS TO THE NW OF THE AREA NEAR THE TX PANHANDLE AND OK.  MODELS
ARE IN GENERAL AGREEMENT WITH POSITION OF THE UPPER HIGH...WHICH
BASICALLY JUST SITS AND SPINS OVER THE SAME AREA THROUGH WED.
HOWEVER...THERE IS SIGNIFICANTLY MORE MOISTURE NEAR 700MB MON
AFTERNOON OVER THE N SECTION OF CWFA INTO NW LA AND E TX.  THIS
ALONG WITH SOME LOW LEVEL CONVERGENCE PROGGED OVER THE SAME AREA
WILL WARRANT 30/S EXTREME N TO 20/S E TX TO 10/S IN NE LA TO CENTRAL
LA.  THIS MOISTURE AND CONVERGENCE AREA WILL BE ASSOCIATED WITH A
WEAK UPPER LEVEL DISTURBANCE PROGGED TO MOVE S THROUGH THE AREA.

AS FOR TEMPERATURES...WILL CONTINUE TO GO ABOVE GUIDANCE AND
SLIGHTLY BELOW MESO ETA AS THIS SEEMS TO WORK PRETTY WELL EVEN WITH
OCCASIONAL POP UPS DURING THE LATE AFTERNOON.  WILL EXTEND THE HEAT
ADVISORY THROUGH THE TUESDAY AS TEMPERATURES WILL BE A TAD LOWER ON
TUESDAY BUT STILL HIGH ENOUGH FOR AN ADVISORY...AND STILL POSSIBLE
RECORD BREAKING. MAYBE A LITTLE RELIEF ON THE WAY IN THE EXTENDED BUT
I GUESS I/LL BELIEVE IT WHEN I FEEL IT.

20

SHV 72/107/72/105 1211
MLU 68/105/69/103 1100
TXK 73/107/72/105 2211
TYR 73/108/73/106 1211
LFK 70/108/72i/105 1211

.SHV...HEAT ADVISORY ALL ZONES FOR SUNDAY AND MONDAY FOR LABOR DAY.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.